Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Tablet went in the wrong pipe. Coughed it up. Feel like a rattle in the lungs. Normal?

Hello. About a half an hour ago I tried swallowing 2 glucosamine/chondroiton pills (something I do almost every day) and one went down the wrong pipe, the other one I immediately spit out. After roughly 5 minutes of coughing (I could feel it in my chest and was having a hard time taking a deep breath in or out), I finally coughed it out (the whole pill, not pieces). I can talk fine now but every few minutes I feel like I have a rattle in my lungs (like when you have a cold ) and I have to cough to make it go away. I ve read that I may have a bout of coughing for a while after coughing such an object up, but how long should I continue coughing before I need to go get checked out, if I even do. I feel fine (other than my chest is sore now) and I m certain I got the whole pill up. I see sometimes you ask for an age with this type of question - I m a 45-yr old female.
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  357
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychologist 's  Response
Dec 2015
Welcome to HCM
We understand your concerns

While swalloing tablets such problem always occur. You are sure that the tablet came back out. Then nothing to worry. The feeling might persist for some hours and it will fade off. On the way in and out and during your coughing regime, some sc raping might have happened in your thoat linings. They are mucous membranes and are very delicate. The scraping creates uneasiness for some time. The feeling is normal and fine. Can consult a doctor if the symptoms persist for more than two days. Get well soon.
Answered: Mon, 15 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor